Indiana, 2011Flash Flooding in Indiana, June 9, 2011
June 9, 2011 · NWS LOT · 2 events in 2 counties and zones
Thunderstorms produced torrential rainfall across parts of northwest Indiana during the morning hours of June 9th. Flooding was reported in numerous areas.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms produced torrential rainfall across parts of northwest Indiana during the morning hours of June 9th. Flooding was reported in numerous areas. Rainfall totals ranged between 3 and 4 inches.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Jun 9, 5:33 AM CST, 1 hour 57 minutes earlier.
Area forecast discussion, Jun 9, 5:33 AM CST, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
633 AM CDT THU JUN 9 2011
.DISCUSSION...
357 AM...ACTIVE PATTERN TO CONTINUE THROUGH SATURDAY WITH
FORECAST CONCERNS FOCUSED ON CONVECTIVE TRENDS/TIMING ALONG WITH
THE POTENTIAL FOR SVR WEATHER AND HEAVY RAIN.
THUNDERSTORMS CONTINUE TO DEVELOP ACROSS THE AREA EARLY THIS
MORNING AS THE LOW LEVEL JET FEEDS MOISTURE AS A SHORTWAVE IS
PASSING TO THE EAST. EXPECT THIS ACTIVITY TO CONTINUE...AT LEAST
ON A SCATTERED BASIS THROUGH SUNRISE WITH A DIMINISHING TREND
INTO THE MID MORNING HRS. THE MAIN COLD FRONT IS NOW PUSHING
THROUGH SOUTHERN WI AND NORTHEAST IOWA...THUS THESE STORMS HAVE
AND WILL CONTINUE TO HAVE THE POTENTIAL TO BE SURFACE BASED WITH
THE POTENTIAL FOR LOCALIZED DAMAGING WIND GUSTS AND PERHAPS SOME
HAIL IN THE STRONGER CORES. THESE STORMS WILL ALSO PRODUCE
TORRENTIAL RAIN...STORM THAT WENT THROUGH LOT AN HR OR SO AGO
REDUCED VISIBILITIES TO JUST A FEW HUNDRED FEET.
WITH EXPECTATION THAT CONVECTION WILL WIND DOWN DURING THIS
MORNING...MIDDAY SHOULD BE RELATIVELY QUIET BUT AS TEMPS WARM AND
INSTABILITY INCREASES AHEAD OF THE FRONT ACROSS CENTRAL IL THIS
AFTERNOON...EXPECT ADDITIONAL THUNDERSTORM DEVELOPMENT WITH SOME
OF THESE STORMS POTENTIALLY BECOMING SEVERE.
MODELS SHOW ANOTHER SHORTWAVE MOVING ACROSS NORTHERN IL AND
SOUTHERN WI EARLY FRIDAY MORNING...AS THE UPPER RIDGE PUSHES BACK
NORTH SOME. LOW LEVEL JET ONCE AGAIN FEEDING INTO THIS SHORTWAVE
AND WITH PRECIPITABLE WATER VALUES BACK INTO THE 1.5 TO 2 INCH
RANGE BY FRIDAY MORNING...THESE STORMS WILL LIKELY PRODUCE HEAVY
RAIN. GIVEN THE HEAVY RAIN THAT HAS OCCURRED SO FAR THIS MORNING
ITS POSSIBLE THAT A FLOOD WATCH MAY BE NEEDED FOR THE NORTHERN
CWA. AND IF NOT FOR LATE TONIGHT/FRIDAY MORNING...A FLOOD WATCH
COULD BE NEEDED FRIDAY NIGHT INTO SATURDAY AS ANOTHER WAVE
LIFTING NORTHEAST ACROSS THE REGION WILL LIKELY PRODUCE HEAVY
RAIN. TOO MUCH UNCERTAINTY FROM THIS DISTANCE AS TO WHERE EXACTLY
THE HEAVIER RAINS WILL OCCUR. FLOW FINALLY TURNS WESTERLY
SATURDAY WITH PRECIP ENDING BY LATE MORNING WITH DRY WEATHER THEN
EXPECTED THROUGH MONDAY.
THE COLD FRONT WILL MOVE SOUTH ACROSS THE CWA THIS MORNING AND
INTO THIS AFTERNOON. TEMPS IN THE 60S ACROSS THE NORTHERN CWA MAY
END UP BEING THE HIGHS FOR THE DAY...PERHAPS SOME RECOVERY WITH
ANY BREAKS IN THE CLOUDS. TEMPS NEAR ALONG THE LAKE MAY STRUGGLE
TO GET BACK INTO THE LOWER 60S...AFTER THIS MORNING/S HIGHS
PRE-FROPA. TEMPS DROP INTO THE 50S TONIGHT MOST AREAS WITH
EASTERLY FLOW UNDER THE ELEVATED CONVECTION. WARM FRONT THEN
PUSHES BACK NORTH INTO THE CENTRAL PART OF THE CWA FRIDAY WITH A
SHARP TEMP GRADIENT POSSIBLE...AND TEMPS POSSIBLE BACK INTO THE
MID/UPPER 80S SOUTH OF THE FRONT FRIDAY. CMS
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 12Z...
* THUNDERSTORMS EARLY THIS MORNING.
* WIND SHIFT TO NORTHEAST WITH COLD FROPA THIS AM.
* POTENTIAL FOR PERIOD OF MVFR CIGS POST FROPA THIS AM.
RATZER
//DISCUSSION...UPDATED 12Z...
ELEVATED CONVECTION CONTINUES TO PLAGUE NORTHERN IL/NORTHWEST
INDIANA EARLY THIS MORNING AS MID LEVEL DISTURBANCE AND SOUTHWEST
LOW LEVEL JET CONTINUES TO DEVELOP LIFT OVER FRONTAL ZONE AND
PREVIOUS OUTFLOW BOUNDARY FROM EARLIER ORGANIZED STORMS. CURRENT
EXPECTATION IS THAT AREA OF STORMS MOVING INTO WESTERN IL WILL
MOVE EAST ACROSS TERMINALS THROUGH 14/15Z IN ASSOCIATION WITH MID
LEVEL VORT CENTER. NEAR TERM CONVECTION-ALLOWING MODELS THEN
DEPICT SIGNIFICANT WEAKENING OF STORMS WHICH APPEARS REASONABLE
WITH CONTINUED VEERING AND WEAKENING OF LOW LEVEL JET. WHILE
THUNDER POTENTIAL SHOULD DECREASE AT TERMINALS...THUNDERSTORMS
WILL LIKELY CONTINUE TO AFFECT AREAS SOUTH/SOUTHWEST OF TERMINALS
FOR A TIME BEYOND 15Z.
COLD FRONT SLOWLY DRIFTING SOUTH OUT OF WISCONSIN HAS BEEN SLOWED
A BIT BY CONVECTIVELY DISTURBED WIND/PRESSURE FIELD ACROSS
NORTHERN IL...THOUGH FRONT HAS SLIPPED THROUGH MKE/ENW AND SHOULD
CONTINUE ITS SOUTHWARD PUSH THROUGH TERMINALS OVER THE NEXT 2-3 HOURS.
AREA OF MVFR CEILINGS ACROSS CENTRAL/EASTERN WI BEHIND FRONT AND
FORECAST SOUNDINGS INDICATE A PERIOD OF 1500-2500 FT POSSIBLE AS
WINDS SHIFT NORTHEAST BEHIND FRONT AND TEMPS COOL IN BOUNDARY
LAYER THIS MORNING. WOULD ANTICIPATE IMPROVEMENT BACK TO VFR BY
MIDDAY HOWEVER.
ANOTHER STRONG MID LEVEL WAVE CURRENTLY OVER THE SOUTHERN ROCKIES IS
FORECAST TO LIFT ACROSS THE MIDWEST EARLY FRIDAY. THIS WILL RESULT
IN ANOTHER LOW PRESSURE WAVE LIFTING FRONT BACK NORTHEAST AS A
WARM FRONT...AND THE POTENTIAL FOR THE RETURN OF ELEVATED SHOWERS
AND THUNDERSTORMS DEVELOPING AGAIN DURING THE PRE-DAWN HOURS OF
FRIDAY MORNING.
RATZER
//ORD AND MDW CONFIDENCE...UPDATED 12Z...
* HIGH CONFIDENCE THUNDER TIMING THIS AM.
* HIGH CONFIDENCE IN WIND TRENDS THIS AM.
* MEDIUM-LOW CONFIDENCE MVFR CIGS THIS AM.
RATZER
//OUTLOOK FOR ORD/MDW FOR 00Z SATURDAY-12Z THURSDAY...UPDATED 12Z...
FRIDAY NIGHT...VFR EARLY. MVFR POSSIBLE IN TSRA LATE.
SATURDAY...MVFR WITH CHC SHRA EARLY. VFR AFTN.
SUNDAY...VFR.
MONDAY...VFR.
TUESDAY...VFR. CHC TSRA.
WEDNESDAY...VFR. CHC TSRA.
RATZER
&&
.MARINE...
515 AM CDT
A TROUGH OF LOW PRESSURE CONTINUES TO SLOWLY SHIFT EAST AND WEAKEN
THIS MORNING...WITH A COLD FRONT PUSHING SOUTH DOWN THE LAKE.
WINDS WILL CONTINUE TO SHIFT TO THE NORTH BEHIND THIS FRONT AND
INCREASE TO THE 15 TO 25 KT RANGE FOR MOST OF TODAY. THEN WITH A
RIDGE OF HIGH PRESSURE TO THE NORTH MOVING EAST ACROSS THE
REGION...WINDS WILL SHIFT TO THE EAST AND DIMINISH LATE TONIGHT INTO
EARLY FRIDAY. A TROUGH OF LOW PRESSURE WILL THEN DEVELOP AND MOVE
NORTHEAST OUT OF THE CENTRAL PLAINS ON FRIDAY. AS THIS
OCCURS...WINDS WILL BEGIN TO VARY WITH THE APPROACH OF THE LOW
BEFORE TURNING MORE NORTHWEST AS A RIDGE OF HIGH PRESSURE BUILDS
ACROSS THE NORTHERN PLAINS.
RODRIGUEZ
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...SMALL CRAFT ADVISORY...LMZ743-LMZ744-LMZ745...10 AM THURSDAY TO
4 AM FRIDAY.
SMALL CRAFT ADVISORY...LMZ740-LMZ741-LMZ742...10 AM THURSDAY TO
10 AM FRIDAY.
&&Hazardous weather outlook, Jun 9, 3:52 AM CST, 3 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
452 AM CDT THU JUN 9 2011
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
101000-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
452 AM CDT THU JUN 9 2011 /552 AM EDT THU JUN 9 2011/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
.DAY ONE...TODAY AND TONIGHT.
WEATHER HAZARDS EXPECTED:
THUNDERSTORMS...THE STRONGEST MAY PRODUCE...
DAMAGING WINDS IN EXCESS OF 60 MPH.
HALF DOLLAR SIZE HAIL.
TORRENTIAL RAIN...WHICH MAY CAUSE FLASH FLOODING.
DEADLY CLOUD TO GROUND LIGHTNING.
AREAS AFFECTED AND TIMING:
SCATTERED THUNDERSTORMS WILL MOVE EAST ACROSS AREAS MAINLY SOUTH
OF INTERSTATE 88 THIS MORNING. THESE THUNDERSTORMS WILL HAVE THE
POTENTIAL TO PRODUCE QUARTER SIZE HAIL AND HEAVY RAIN...AND
POSSIBLY LOCALIZED FLOODING.
ADDITIONAL THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO THIS
EVENING... ESPECIALLY SOUTH OF THE ILLINOIS AND KANKAKEE RIVERS.
THESE THUNDERSTORMS MAY PRODUCE HALF DOLLAR SIZE HAIL AND
DAMAGING WINDS IN EXCESS OF 60 MPH...AS WELL AS HEAVY RAIN.
MORE THUNDERSTORMS ARE EXPECTED TONIGHT...ESPECIALLY AFTER
MIDNIGHT. THESE THUNDERSTORMS WILL BE ELEVATED WITH THE MAIN
THREATS BEING TORRENTIAL RAIN WHICH MAY CAUSE LOCAL FLASH
FLOODING AS WELL AS SMALL HAIL.
DISCUSSION:
SCATTERED THUNDERSTORMS EARLY THIS MORNING ARE ASSOCIATED WITH
AN UPPER LEVEL DISTURBANCE MOVING ACROSS THE REGION. THESE
STORMS ARE EXPECTED TO GRADUALLY DIMINISH IN COVERAGE AND
INTENSITY LATER THIS MORNING AND INTO EARLY THIS AFTERNOON. A
COLD FRONT WILL MOVE SOUTH ACROSS THE AREA THIS MORNING.
INSTABILITY WILL INCREASE AHEAD OF THIS COLD FRONT ACROSS
CENTRAL ILLINOIS AND CENTRAL INDIANA THIS AFTERNOON.
THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THIS
FRONT THIS AFTERNOON INTO THIS EVENING. ANOTHER UPPER LEVEL WAVE
WILL MOVE ACROSS THE REGION LATE TONIGHT INTO FRIDAY MORNING...
PRODUCING ELEVATED THUNDERSTORMS WHICH MAY PRODUCE TORRENTIAL
RAIN IN SOME AREAS AND THE POTENTIAL FOR FLASH FLOODING.
PORTIONS OF THE KANKAKEE RIVER WILL REMAIN IN FLOOD.
THERE IS AN INCREASED RISK FOR RIP CURRENTS ALONG THE ILLINOIS AND
INDIANA SHORES OF LAKE MICHIGAN THROUGH FRIDAY MORNING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THUNDERSTORMS WILL BE POSSIBLE FRIDAY AND FRIDAY NIGHT. SOME OF
THESE THUNDERSTORMS MAY BECOME SEVERE...ESPECIALLY FRIDAY
AFTERNOON. ALL OF THESE THUNDERSTORMS WILL HAVE THE POTENTIAL TO
PRODUCE TORRENTIAL RAINFALL WHICH MAY LEAD TO LOCALIZED FLASH
FLOODING.
PORTIONS OF THE KANKAKEE RIVER WILL REMAIN IN FLOOD THROUGH
SATURDAY EVENING. ADDITIONAL RISES ON AREA RIVERS WILL BE POSSIBLE
FRIDAY AND SATURDAY DUE TO EXPECTED HEAVY RAINFALL.
THERE IS A CHANCE OF THUNDERSTORMS MONDAY NIGHT THROUGH WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS MAY BE NEEDED TODAY AND TONIGHT.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ740>745-101000-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
452 AM CDT THU JUN 9 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT.
SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. SOME OF
THESE THUNDERSTORMS MAY PRODUCE SMALL HAIL AND WIND GUSTS TO 30
KNOTS.
STRONG WINDS AND HIGH WAVES WILL LEAD TO HAZARDOUS CONDITIONS FOR
SMALL CRAFT TODAY AND TONIGHT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
SCATTERED THUNDERSTORMS ARE POSSIBLE FRIDAY AND FRIDAY NIGHT.
SOME OF THESE THUNDERSTORMS MAY PRODUCE SMALL HAIL AND WIND GUSTS
TO 30 KNOTS.
STRONG WINDS AND HIGH WAVES WILL LEAD TO HAZARDOUS CONDITIONS FOR
SMALL CRAFT FRIDAY MORNING.
THERE IS A CHANCE OF THUNDERSTORMS MONDAY NIGHT THROUGH WEDNESDAY.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-101000-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
452 AM CDT THU JUN 9 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT.
SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT ACROSS
SOUTHERN LAKE MICHIGAN. SOME OF THESE THUNDERSTORMS MAY PRODUCE
SMALL HAIL AND WIND GUSTS TO 30 KNOTS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
SCATTERED THUNDERSTORMS ARE POSSIBLE FRIDAY AND FRIDAY NIGHT.
SOME OF THESE THUNDERSTORMS MAY PRODUCE SMALL HAIL AND WIND GUSTS
TO 30 KNOTS.
THERE IS A CHANCE OF THUNDERSTORMS MONDAY NIGHT THROUGH WEDNESDAY.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
In the hours before
Local storm report, Jun 9, 6:56 AM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
756 AM CDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0737 AM HEAVY RAIN 2 N OTTAWA 41.37N 88.84W
06/09/2011 M0.72 INCH LA SALLE IL COCORAHS
AMOUNT OF RAIN IN THE PAST 10 MINUTES
&&
ACSLocal storm report, Jun 9, 6:57 AM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
757 AM CDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 AM HEAVY RAIN 4 SE AURORA 41.73N 88.24W
06/09/2011 M2.90 INCH DUPAGE IL COCORAHS
&&
ACSLocal storm report, Jun 9, 6:59 AM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
759 AM CDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 5 SW FRANKFORT 41.46N 87.91W
06/09/2011 M2.53 INCH WILL IL COCORAHS
RAIN IN THE PAST 8 HOURS
&&
ACSLocal storm report, Jun 9, 7:15 AM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
815 AM CDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0809 AM FLOOD OAK LAWN 41.72N 87.75W
06/09/2011 COOK IL PUBLIC
3 INCHES STANDING WATER AT 91ST AND CICERO
0809 AM FLOOD YORKVILLE 41.64N 88.45W
06/09/2011 KENDALL IL PUBLIC
MIDDLE AUX SABLE CREEK OUT OF BANKS NEAR ASHLEY RD
&&
ACSLocal storm report, Jun 9, 7:24 AM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
824 AM CDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0813 AM HEAVY RAIN OAK BROOK 41.84N 87.95W
06/09/2011 M2.01 INCH DUPAGE IL CO-OP OBSERVER
RAINFALL TOTAL AS OF 800 AM
0817 AM FLOOD OSWEGO 41.70N 88.33W
06/09/2011 KENDALL IL TRAINED SPOTTER
10-12 INCHES OF STANDING WATER AT THE INTERSECTION OF
DOLORES ST AND CHARLES CT.
&&
ACSLocal storm report, Jun 9, 7:27 AM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
827 AM CDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 AM HEAVY RAIN 3 SW MIDWAY AIRPORT 41.75N 87.79W
06/09/2011 M2.99 INCH COOK IL CO-OP OBSERVER
RAINFALL FROM 1130 PM THROUGH 815 AM
&&
ACSFlash Flood, Porter
- When
- June 9, 7:30 AM CST to 11:00 AM CST
- Where
- Porter County, 1.37 mi NW of Hebron to 1.31 mi WSW of Hebron
- Cause
- Heavy Rain
- Property damage
- $15,000
- Reported by
- Newspaper
- Coordinates
- 41.336, -87.216
A car was submerged in flood waters along US 231. Street flooding as well as standing water was reported.
Flash Flood, Lake
- When
- June 9, 7:30 AM CST to 11:00 AM CST
- Where
- Lake County, 1.5 mi SSW of Creston to 2.61 mi WSW of Lowell
- Cause
- Heavy Rain
- Reported by
- Newspaper
- Coordinates
- 41.310, -87.442
Flooding was reported in and around Lowell including several feet of flood waters at a parking lot near Interstate 65 where several vehicles were stranded.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Pennsylvania, June 9, 20111 death · $100,000 · 1 in hail · 26 events
- Tornado and Flash Flood in Kansas, June 9, 2011$25 million · EF0 · 60 events
- Rip Current in New Jersey, June 9, 20111 death · 1 injured · 1 event
- Hail and Damaging Winds in Connecticut, June 9, 20111 injured · $263,000 · 70 kt wind · 31 events
- Hail and Damaging Winds in New York, June 9, 2011$787,000 · 1.75 in hail · 16 events
- Flooding in Iowa, June 9 to 21, 2011$930,000 · 7 events
- Flash Flood and Hail in Virginia, June 9, 2011$283,000 · 1.5 in hail · 30 events
- Hail and Damaging Winds in Oklahoma, June 9, 2011$376,000 · 2 in hail · 19 events
- Hail and Damaging Winds in Massachusetts, June 9, 2011$289,000 · 1.5 in hail · 22 events
- Hail and Damaging Winds in Ohio, June 9, 2011$415,000 · 2 in hail · 8 events
- Hail and Damaging Wind in Iowa, June 9, 2011$178,000 · 1.75 in hail · 23 events
- Damaging Wind and Lightning Strike in Delaware, June 9 to 10, 20111 injured · $200,000 · 52 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 330591, 330592.